Skipping Leaf

Retina causes oily skin, up concentration?

7 posts in this topic

Looking for some advice. 21, male, naturally oily skin. I've been fighting moderate acne since high school. Started getting nodular acne a year ago. Doc put me on oral and topical antibiotics, and benzoyl peroxide, to little success.

Started using retina 0.01%. At the beginning, applying every night caused my skin to burn slightly, skin would peel in the mornings (as it should, I believe). A couple months later my skin became more oily; my skin would no longer burn, and I started to use oil blotting sheets.

Switched to 0.1% differin, which made my skin even more oily. I stuck with it for a month before giving up. Now my doctor has recommended that I try a stronger retina (0.04%), he thinks it'll help with the oil.

I asked to be referred to a dermatologist, but they're booked for a month and a half. In the mean time, can you guys advise me please?

Share this post


Link to post
Share on other sites

I'm using retin-a currently and it has helped a lot. My regimen is clindimycin and retin-a 0.1 cream with oral minocycline. I really want to get off the anti-biotics as soon as I can, for I'm afraid of the bacteria resisting it and growing immune. Anyways my skin was just the oppisite, after a couple months for cheeks started to dry out. I had to use a stronger moisturizer to control the flakyness. My acne now is now, what I think, by isoproply mayistate that is in the retin-a cream. Also I would check your label if your retin-a is a cream for this item or anything else you don't recognize. Helps this helps! Also are you using any anti-bacteria gel or cream in the morning? If you don't you should.


Regimen

Burt's Bee Sensitive Facial Cleanser

Acne.org AHA+

Jojoba Oil


Share this post


Link to post
Share on other sites

retina A... haha it was the worst thing i ever used... it made my super super oily and my acne was red, bigger. it did not help at all. so I stopped using it. ask your derm to try something else.

sorry I can't be much help..

Did the oily skin go away after you stopped using the retin a? How long did it take if it did?

I had the same problem with tretinoin cream. Haven't used it in a month and am still oily as hell.

Share this post


Link to post
Share on other sites

Retin-A does nothing for oil, although I've had several derms tell me it does. It's sad that even these "professionals" sometimes have no idea what they are talking about.

Share this post


Link to post
Share on other sites

Really strong retin-A will decrease oil for a little while, but it is not really a permanent effect. The redness and peeling is so bad that I say it's not worth it, your skin looks like crap anyways.

The only thing I find retin-A useful for is purging the skin of stubborn acne.

If you really want to attack your sebaceous glands (which produce the oil)

1. Accutane. It will actually shrink the glands. Con is they do grow back over time so it's not permanent.

2. Hormonal treatment. Will stop the hormones themselves from telling the sebaceous glands to produce oil. The downside is you have to continue your hormonal pill long-term, once you go off it, your body goes crazy with oil again.

Edited by Green Gables
1 person likes this

photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

Retin-A does nothing for oil, although I've had several derms tell me it does. It's sad that even these "professionals" sometimes have no idea what they are talking about.

Agreed

post-145613-1307348579_thumb.jpg

(Click to enlarge)

post-145613-0-17017300-1378442199.jpg
1 person likes this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now